MAUDE Adverse Event Report: AESCULAP INC DECKER RONGEURS 2X6MM STR 152MM; BONE PUNCHES, RONGEURS

AESCULAP INC DECKER RONGEURS 2X6MM STR 152MM; BONE PUNCHES, RONGEURS
Model Number MF055R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: additional information / investigation results will be provided in a supplemental report, if available.
 
Event or Problem Description
It was reported to aesculap inc.That a decker rongeurs 2x6mm str 152mm (part # mf055r) was used during lumbar discectomy and foraminotomy procedure performed on (b)(6) 2021.According to the complaint description, the surgeon was using the instrument during the case and the tip broke off and was retained in the patient.There was a 30 min delay in the surgery.Further information was received on apr 13, 2021.Additional intervention was required, longer procedure time and x-ray time for the surgeon to try and recover the broken piece.The broken piece is still in the patient.The patient outcome is unknown.The complaint device was returned to manufacture for evaluation.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: the device was sent back to the manufacturer for further evaluation.They conducted dimensional, visual, hardness, and functional testing on the device.All tests determined, that the device was conforming to its specifications.A definitive root cause was not able to be determined.Potential causes for the tip breaking off could be excessive force or torquing applied to the working end of the device by the user.Corrective action: corrective or preventive action was not deemed necessary, since the error was not attributed by a manufacturing error.And there have been no previous occurrences.

Brand Name
DECKER RONGEURS 2X6MM STR 152MM
Common Device Name
BONE PUNCHES, RONGEURS
Manufacturer (Section D)
AESCULAP INC
3773 corporate parkway
center valley PA 18034
MDR Report Key11739702
Report Number2916714-2021-00063
Device Sequence Number3029323
Product Code HAE
UDI-Device Identifier04046964202308
UDI-Public4046964202308
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMF055R
Device Catalogue NumberMF055R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;